Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Whch is better for lowering cholesterol, Lipitor or Zocor ?

Considering both are statin drugs, is one better than the other? My sister's doctor said Zocor is not good because it affects the kidneys. Is that true?
Fri, 11 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,   ,   ,  
  User's Response
's  Response
Actually both drugs can adversely affect the kidneys. They are in the same family. They have almost identical side effects. You can use either, if you react to one, you may not react to the other one. Both are equally as effective, it just depends on the person's tolerance, and physiology. If one doesn't work, then one of the others in the same family is implimented before you go to something like Zetia, which is in a different family. The side effect for the statins that needs to be worried about is Rhabdomyolysis. That's why they say, bad muscle pain, etc... call the doc. Because myoglobin, which in in the breakdown of the muscles (rhabdo) can cause kidney failure, because it is a kidney toxin.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

to help lower cholesterol?If it works it is probably expensive. I do not want to start taking Lipitor or Zocor.I try to eat right,take a asprin everyday to keep blood thin,500mg Niacin.My last reading was 235 total.

doctor1 MD

Which cholesterol medication is stronger, Zocor or Lipitor?

doctor1 MD

Hi, I just went to the Dr. and was told that my cholesterol is 250! I am 24, exercise rigorously 4-6 times a week and I am very anxious about this. I weigh 186 and am 5 11 . He wanted to put me on a statin - Lipitor.I want to lower this on my own. Please help. Thank you.

Recent questions on  Rosuvastatin

doctor1 MD

My husband found bloodclots in his urine yesterday. He has some dull pain in his lower abdomen. He is 64 and takes rosuvastatin teva for a number of years. He is very worried and intends to go see his GP after the weekend. This morning his urine was clear. Please advise.

doctor1 MD

I m 59 years old and had undergone heart bypass one year ago

With blood flow medicine, aspirin and crestor taken, test show i have cpk raised to 226 three months later and to 550 six months later.



I understand this shows some form of muscle damage. Cardiologist says that it is ok, only when it reaches 1000 will it cause some concern. normal tests such as cholestrol, LDL, HDL , liver function(ALT, AST) are ok.



Is there measure to ensure that cpk is restored to normal. Can any nutritional supplements such as COQ10, omega 3, ALA, as well as controlled dieting and exercises ( on a treadmill, skipping) help.? i have stopped taking crestor for about three weeks now.



Doctor, thanks for your advice and hope to receive your reply



Regards

Francis







doctor1 MD

I did ultrasound , doctor found few cholesterol polyps in gallbladder and fatty acids in liver . So as per him it is not dangerous. Only thing I need to change my life style and maintain a proper diet. I want to check know more about my condition....

doctor1 MD

Hi, I have a patient that was recently diagnosed with Esophageal CA. He is a young, otherwise healthy man. Prior to this diagnosis, the only medication he was taking was Crestor, he is convinced it caused his Cancer.My question is, is there any research done to support that Crestor is a Cancer causing drug?

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad I'm at home! I wonder if it has anything to do with medications. I take 10 mg Rosuvastatin for...

doctor1 MD

I have random bouts of diarrhea or loose stools weekly, and now for the past 3 days. I am also experiencing itchy very small bumps that come out of nowhere and are in random locations. I have also experienced dizziness or loss of balance off and on for years. I am 64, am 30 lbs overweight at 5'5" tall. I also wake w a variety of stiffness or aches including feet. I have been to doctors repeatedly. No major problems. On low dose meds for borderline high blood pressure and crestor for borderline cholesterol. I eat very well and work out often. I am tired of not feeling right.

doctor1 MD

I took azithacyn and cefixime a week ago for a possible infection, I am taking zeta and rosuvastatin every evening. The last few days my face and scalp have become very itchy ( feels like something crawling on me), do think there is a reaction to...